MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 638CF0515
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report submitted for this complaint with associated mfr# 3008264254-2017-00006.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization procedure the first coil used an orbit complex fill coil (638cf0515/17072526) could not be shaped as expected and was stretched.The stretching was noted during the placement of the coil.The coil was withdrawn along with the prowler 14 microcatheter (catalog# /lot unknown) and a new coil was used to complete the procedure.The coil was still attached to the delivery system when removed from the patient.There was no resistance experienced with the microcatheter when the coil was being advanced or when withdrawn through the catheter.An adequate continuous flush was maintained through the catheter at all times.The patient was reported to be a (b)(6) year old male and the target aneurysm was a size of 4.2*3.6 mm.There was no report on patient injury and patient outcome was reported to be fine.There were no intra or post procedural complications or delays related to device or reported event.There were no kinks noted on the catheter and no damages noted on the concomitant devices.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report submitted for this complaint with associated mfr# 3008264254-2017-00006.A non-sterile orbit complex fill 5x15 tdl was received coiled inside of a plastic bag.No damages were noted on hub.The hypotube was inspected and was found kinked at 93 and 136.5 from the proximal end of the hub.The introducer was received un-zipped and it was found without damage.The support coil, gripper and embolic coil were received outside the introducer.The support coil was inspected and it was found without any damage.The gripper and embolic coil were inspected under vision system; the gripper was found damaged and the embolic coil was found unraveled/ stretched.The functional test could not be performed as the coil was stretched.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by customer as "coil - impeded" could not be evaluated as the coil was unraveled/stretched.The reported failure reported of the coil being stretched was confirmed.The condition found on the embolic coil was apparently caused by excessive force applied on the device but it could not be conclusively determined.Neither the analysis nor the dhr suggests that the failure reported could be related to the manufacturing process; handling and procedural factors appear to have contributed to this failure.Therefore, no corrective action will be taken at this time.

Brand Name
TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6267544
Report Number3008264254-2017-00006
Device Sequence Number16530002
Product Code HCG
UDI-Device Identifier10886704029991
UDI-Public(01)10886704029991(17)160731(10)17072526
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Catalogue Number638CF0515
Device Lot Number17072526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date02/21/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER 14 MICROCATHETER (CATALOG#/LOT UNKNOWN)
Patient Age54 YR